Thunderstorm Wind, Berrien
- When
- June 14, 11:10 AM EST
- Where
- Berrien County, Bridgman
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.933, -86.550
Law enforcement reported several trees down south of Bridgman.
8 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 14, 5:55 AM EST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 555 AM EST MON JUN 14 2004 .AVIATION... MOSTLY SUNNY SKIES WILL QUICKLY FILL IN THIS MORNING WITH CU AS TEMPS RISE AND NEXT WAVE APPROACHES THE AREA. EXPECTING SCT STORMS TO DEVELOP ONCE AGAIN...WITH SOME STORMS POSSIBLY PRODUCING HAIL AND DAMAGING WINDS. COVERAGE OF ACTIVITY WARRANTS ONLY TEMPO GROUP AT THIS TIME WITH NO ENHANCEMENT OF WINDS. TIMING AT KSBN SOMETIME EARLY AFTERNOON AND KFWA MID AFTERNOON. SKIES WILL CLEAR OUT THIS EVENING. COULD BE SOME PATCHY FOG SIMILAR TO THIS MORNING...BUT NOT WORTH MENTION IN TAFS AT THIS TIME. && .PREVIOUS DISCUSSION... SHORT TERM... TODAY AND TONIGHT... FLOODING/SVR WX MAIN CONCERN ONCE AGAIN. SUBSIDENCE IN WAKE OF WEAK SFC TROUGH AND UPR LEVEL SHORTWAVE HAS ALLOWED FOR MOSTLY CLEAR SKIES ACROSS THE AREA. EXPECTING THIS TO CONTINUE THROUGH AT LEAST THE FIRST PART OF THE MORNING. AFTER THIS ANOTHER TROUGH AND SHORT WAVE WILL MOVE INTO THE AREA FROM THE EASTERN DAKOTAS. PWATS WILL INCREASE ONCE AGAIN...WITH EXPECTED VALUES IN THE 1.5 TO 1.75 RANGE THIS AFTERNOON RESULTING IN K INDICIES IN THE MID 30S. SIMILAR TO YESTERDAY...CONVECTION IS EXPECTED TO DEVELOP BY EARLY AFTERNOON TO THE IMMEDIATE WEST/NW OF THE AREA AND MOVE INTO THE CWA. WITH SO MANY ONGOING HYDRO CONCERNS AND FFG VALUES SO LOW IN MANY AREAS...WILL ISSUE A FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ALL BUT NORTHERN TWO TIERS OF COUNTIES. THE NORTH HAS NOT SEEN AS MUCH RAIN OVER THE PAST 24-36 HOURS AND WHILE THERE MAY BE SOME LOCAL FLOOD ISSUES...CONCERNS ARE NOT AS GREAT AS THEY ARE IN THE SOUTH. WILL HIT HWO HARD WITH FLOOD CONCERNS. RISK FOR SEVERE WEATHER ONCE AGAIN OVER THE AREA AS WELL. CAPES WILL CLIMB TO AROUND 2000 J/KG AS TEMPS RISE INTO THE LOW 80S (850 MB TEMPS AROUND +14) WITH SFC DEWPTS IN THE UPR 60S. DECENT PVA WITH THE SHORTWAVE AND DIVERGENCE WITH 110 KT 250 MB JET STREAK PASSING JUST TO THE NORTH OF THE AREA WILL AID IN DEVELOPMENT AS WELL. WILL CONTINUE MENTION OF SVR IN HWO...BUT HOLD OFF ON ZONE MENTION. CHC POPS WILL BE CONFINED TO SE HALF FOR THIS EVE...WITH DRY CONDITIONS EXPECTED OVERNIGHT. LOWS WILL FALL INTO THE LOW-MID 60S. COULD BE SOME PATCHY FOG ONCE AGAIN...BUT NOT WORTHY OF MENTION IN FORECAST AT THIS TIME. HAVE ADJUSTED SKY COVER TO BECOME PARTLY CLOUDY OVERNIGHT. LONG TERM.. FEW CHANGES TO GOING GRIDS. FIRST WAVE/FRONT THROUGH EARLY TUESDAY AND HAVE GONE AHEAD AND REMOVED ALL MENTION TUESDAY. NEXT STRONGER WAVE/FRONT FOR WEDNESDAY WITH 40 POPS TSRA STILL LOOKING GOOD. SOME CONCERN LATE IN WEEK WITH MEX POPS HIGH HOWEVER FEEL GFS EXHIBITING SOME FEEDBACK PROBLEMS WITH EC AND GEM OFFERING MORE TAME SOLUTIONS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...FLOOD WATCH FROM NOON EST MONDAY UNTIL MIDNIGHT EST TUESDAY FOR ZONES INZ008>009...INZ012>018...INZ020...INZ022>027...INZ032>034. MI...NONE. OH...FLOOD WATCH FROM NOON EST MONDAY UNTIL MIDNIGHT EST TUESDAY FOR ZONES OHZ004>005...OHZ015>016...OHZ024>025. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 522 AM EST MON JUN 14 2004 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-151030- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 522 AM EST MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SEVERE STORMS THIS AFTERNOON. DAMAGING WIND GUSTS TO 65 MPH AND LARGE HAIL TO ONE INCH IN DIAMETER ARE POSSIBLE. IN ADDITION RAINFALL RATES OF ONE TO TWO INCHES PER HOUR MAY LEAD TO FLOODING OF LOW AREAS...STREETS...STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE FOR SEVERE STORMS WEDNESDAY AS A COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND AGAIN ON WEDNESDAY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
The national radar mosaic for the moment the first event began.
8 thunderstorm wind. Local standard time, as filed.
Law enforcement reported several trees down south of Bridgman.
Law enforcement reported power poles and lines down in Cassopolis.
Law enforcement reported numerous trees down in Edwardsburg.
Law enforcement reported trees and power lines down in and east of Three Rivers.
Law enforcement reported numerous trees down in Sherwood.
Law enforcement reported numerous trees down in Coldwater.
Law enforcement reported trees down in Union City.
Emergency management reported trees down in the city of Hillsdale.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2004Every state in 2004This day in weather historyWarnings in Michigan, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407104, 5407105, 5407106, 5407107, 5407108, 5407109, 5407110, 5407111.